Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 154, NWS Topeka, KS

June 20, 20114 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 20, 2011, 4:43 PM CDT for 4 counties in Kansas. It was in force for 47 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 4:43 PM CDT (21:43 UTC)
Expired
Jun 20, 2011, 5:30 PM CDT
In force
47 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Clay County, KS, Cloud County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 121 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:44 PM CDTHAIL 1Clyde, KS
Jun 20, 4:49 PM CDTHAIL 14 Ese Agenda, KS
Jun 20, 4:53 PM CDTHAIL 1.54 Ese Agenda, KS
Jun 20, 4:57 PM CDTHAIL 1.257 S Haddam, KS
Jun 20, 5:00 PM CDTHAIL 1.753 S Haddam, KS
Jun 20, 5:07 PM CDTHAIL 0.881 W Morrowville, KS
Jun 20, 5:10 PM CDTHAIL 18 Ne Agenda, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 473 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1300 J/kg
Mixed-layer CIN
-726 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
473 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WUUS53 KTOP 202143
SVRTOP
KSC027-029-157-201-202230-
/O.NEW.KTOP.SV.W.0154.110620T2143Z-110620T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
443 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  NORTHEASTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
  WESTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTH OF CLYDE...OR 16 MILES EAST OF CONCORDIA...MOVING NORTH AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLYDE...
  VINING...
  CLIFTON...
  PALMER...
  AGENDA...
  HADDAM...
  MORROWVILLE...
  WASHINGTON...
  HOLLENBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9692 3948 9723 3951 9750 4000 9732
TIME...MOT...LOC 2143Z 199DEG 39KT 3954 9737
WIND...HAIL 60MPH 1.50IN

$$

PHILLIPS
5 follow-up statements
234 
WWUS53 KTOP 202154
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
454 PM CDT MON JUN 20 2011

KSC027-029-157-201-202230-
/O.CON.KTOP.SV.W.0154.000000T0000Z-110620T2230Z/
REPUBLIC-CLAY-CLOUD-WASHINGTON-
454 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN WASHINGTON...NORTHEASTERN CLOUD...NORTHWESTERN CLAY AND
SOUTHEASTERN REPUBLIC COUNTIES...

AT 451 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 4 MILES EAST SOUTHEAST OF 
AGENDA.  AT 453 PM THIS STORM WAS CENTERED 7 MILES NORTHEAST OF 
CLYDE...OR 17 MILES SOUTHWEST OF WASHINGTON...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
HADDAM...MORROWVILLE...WASHINGTON AND HOLLENBURG.

OTHER STORMS WERE DEVELOPING TO THE SOUTHWEST NEAR CLIFTON AND 
CLYDE...ALSO MOVING NORTH AT ABOUT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9692 3948 9723 3951 9750 4000 9732
TIME...MOT...LOC 2153Z 197DEG 43KT 3970 9731
WIND...HAIL <50MPH 1.00IN

$$

PHILLIPS
886 
WWUS53 KTOP 202205
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
505 PM CDT MON JUN 20 2011

KSC027-029-157-201-202230-
/O.CON.KTOP.SV.W.0154.000000T0000Z-110620T2230Z/
REPUBLIC-CLAY-CLOUD-WASHINGTON-
505 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN WASHINGTON...NORTHEASTERN CLOUD...NORTHWESTERN CLAY AND
SOUTHEASTERN REPUBLIC COUNTIES...

AT 457 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 7 MILES SOUTH OF HADDAM.  
AT 504 PM THIS STORM WAS LOCATED 5 MILES SOUTH OF HADDAM...OR 13 
MILES WEST OF WASHINGTON...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
HADDAM...MORROWVILLE...WASHINGTON AND HOLLENBURG.

ANOTHER SEVERE STORM WAS LOCATED BETWEEN CLIFTON AND CLYDE...ALSO 
MOVING NORTH AT 50 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9692 3948 9723 3951 9750 4000 9732
TIME...MOT...LOC 2204Z 197DEG 43KT 3981 9728
WIND...HAIL <50MPH 1.00IN

$$

PHILLIPS
763 
WWUS53 KTOP 202213
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
513 PM CDT MON JUN 20 2011

KSC027-029-202223-
/O.CAN.KTOP.SV.W.0154.000000T0000Z-110620T2230Z/
CLAY-CLOUD-
513 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLOUD AND
NORTHWESTERN CLAY COUNTIES HAS BEEN CANCELLED...

THE STORM HAD MOVED OUT OF THESE COUNTIES.  A TORNADO WATCH REMAINS 
IN EFFECT.  ADDITIONAL SEVERE STORMS ARE POSSIBLE IN THESE AREAS 
THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9732 4000 9697 3959 9720 3961 9737
      3967 9736 3969 9743
TIME...MOT...LOC 2213Z 196DEG 35KT 3974 9728

$$

KSC157-201-202230-
/O.CON.KTOP.SV.W.0154.000000T0000Z-110620T2230Z/
REPUBLIC-WASHINGTON-
513 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN WASHINGTON AND SOUTHEASTERN REPUBLIC COUNTIES...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES SOUTH OF HADDAM...OR 15 MILES SOUTHWEST OF
WASHINGTON...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
HADDAM...MORROWVILLE AND HOLLENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9732 4000 9697 3959 9720 3961 9737
      3967 9736 3969 9743
TIME...MOT...LOC 2213Z 196DEG 35KT 3974 9728
WIND...HAIL 60MPH 1.00IN

$$

PHILLIPS
338 
WWUS53 KTOP 202221
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
521 PM CDT MON JUN 20 2011

KSC157-202230-
/O.CAN.KTOP.SV.W.0154.000000T0000Z-110620T2230Z/
REPUBLIC-
521 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL REPUBLIC COUNTY
HAS BEEN CANCELLED...

THE STORM HAS MOVED EAST OF THE COUNTY.  A TORNADO WATCH REMAINS IN 
EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3966 9716 3971 9737 3987 9737 4000 9732
      4000 9697
TIME...MOT...LOC 2220Z 191DEG 42KT 3984 9727

$$

KSC201-202230-
/O.CON.KTOP.SV.W.0154.000000T0000Z-110620T2230Z/
WASHINGTON-
521 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN WASHINGTON COUNTY...

AT 510 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 8 MILES NORTHEAST OF 
AGENDA.  AT 520 PM THIS STORM WAS LOCATED NEAR HADDAM...OR 12 MILES 
WEST OF WASHINGTON...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
HADDAM AND HOLLENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3966 9716 3971 9737 3987 9737 4000 9732
      4000 9697
TIME...MOT...LOC 2220Z 191DEG 42KT 3984 9727
WIND...HAIL <50MPH 1.00IN

$$

PHILLIPS
183 
WWUS53 KTOP 202229
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
529 PM CDT MON JUN 20 2011

KSC201-202238-
/O.EXP.KTOP.SV.W.0154.000000T0000Z-110620T2230Z/
WASHINGTON-
529 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL AND NORTHWEST 
WASHINGTON COUNTY WILL EXPIRE AT 530 PM CDT...

AT 528 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORM ACROSS NORTHWEST WASHINGTON 
COUNTY.  

A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHWEST WASHINGTON 
COUNTY AND AREAS SOUTH AND WEST UNTIL 615 PM.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3966 9716 3971 9737 3987 9737 4000 9732
      4000 9697
TIME...MOT...LOC 2228Z 191DEG 42KT 3993 9724

$$

PHILLIPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:51 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 20, 3:51 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT MON JUN 20 2011

.DISCUSSION...

LATEST ANALYSIS HAD SURFACE LOW NEAR RUSSEL WITH A DRY LINE
EXTENDING FROM SOUTHWEST OKLAHOMA TO NEAR ELLSWORTH. A LINE OF
ELEVATED SHOWERS HAD DEVELOPED ABOVE THE CAPPING INVERSION EARLY
THIS AFTERNOON. WATER VAPOR LOOP SHOWS UPPER LOW BEGINNING TO TAKE A
NEGATIVE TILT AS IT MOVES ACROSS WESTERN KANSAS. DRY LINE WILL
CONTINUE TO MOVE EASTWARD THROUGH THE EVENING. STARTING TO GET
INITIATION OFF THE DRY LINE IN THE WESTERN CWA NEAR MCPHERSON. 0-6KM
SHEAR 40 TO 50 KTS AND WILL INCREASE AS THE UPPER LOW PROGRESSES
EASTWARD. LAPSE RATES WILL CONTINUE TO STEEPEN AS WELL. DOWNDRAFT
CAPE AVERAGING AROUND 1000-17000 J/KG. LCL HEIGHTS WERE AVERAGING
BETWEEN 1200 TO 1500 METERS. FORCING FOR ASCENT AND CONVERGENCE
ALONG THE DRY LINE WILL CONTINUE TO TOUCH OFF STORMS THIS AFTERNOON
AND EVENING. INCREASING SHEAR WILL KEEP A TORNADO THREAT. STORMS
WILL BE DISCRETE SUPERCELLS INITIALLY THEN FORMING INTO A LINE WITH
BOWING SEGMENTS.

WINDS IN EAST CENTRAL KANSAS SHOULD ABATE THIS EVENING AS THE
SURFACE LOW MOVES NORTH INTO SOUTHERN NEBRASKA SO WILL LIKELY BE
ABLE TO HAVE THE WIND ADVISORY EXPIRE AROUND 00Z.

OVERNIGHT THE STORMS SHOULD MOVE OFF TO THE EAST AS DRYLINE SPREADS
NORTHEAST INTO WESTERN MO.

ON TUESDAY WRAP AROUND SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH EARLY AFTERNOON AS THE UPPER LOW MOVES ACROSS SOUTHEAST
NEBRASKA THEN INTO NORTHWEST IOWA IN THE AFTERNOON. BEST CHANCES OF
PRECIPITATION WILL BE ACROSS THE NORTH AND NORTHEAST SECTIONS OF THE
CWA. HIGHS ON TUESDAY WILL BE COOLER WITH LOWER HUMIDITY. HIGHS WILL
RANGE FROM THE UPPER 70S TO THE MID 80S. 53

AS THE UPPER TROUGH MOVES INTO THE UPPER MS VALLEY...CANNOT RULE OUT
A SHOWER POSSIBILITY IN THE FAR NORTHEAST COUNTY WARNING (CWA) AS
MOISTURE CONTINUES TO WRAP IN BEHIND IT. HOWEVER...STILL FEEL THE
POTENTIAL IS NOT HIGH ENOUGH TO WARRANT A POP AND CONTINUED A DRY
FORECAST TUESDAY NIGHT INTO WEDNESDAY. WITH DRIER AIR AND DECREASING
CLOUDS MOST AREAS TUESDAY NIGHT...IT WILL BE A COOLER NIGHT WITH
LOWS IN THE UPPER 50S TO LOWER 60S. WITH A GUSTY NORTHWEST WIND AND
MOST CLOUDS MAINLY CONFINED TO THE NORTHEAST CORNER OF THE
CWA...HIGHS SHOULD RANGE FROM THE UPPER 70S NORTHEAST TO THE MIDDLE
80S IN THE ABILENE AND EMPORIA AREAS. AFTER ONE MORE NIGHT IN THE
UPPER 50S AND LOWER 60S WEDNESDAY NIGHT TEMPERATURES WILL BEGIN TO
GRADUALLY INCREASE THURSDAY AS UPSTREAM UPPER LEVEL RIDGING TAKES
PLACE ACROSS THE EASTERN ROCKIES AND HIGH PLAINS REGION. HIGHS
THURSDAY WILL BE IN THE 80S WITH THE 80S AND A FEW LOW 90S THE RULE
ON THROUGH THE WEEKEND. THIS PATTERN WILL ALSO ALLOW FOR A SERIES OF
WEAK UPPER LEVEL SHORTWAVES TO MOVES EAST FROM THE ROCKIES AND INTO
THE CENTRAL PLAINS REGION. AT THE SAME TIME LOW LEVEL MOISTURE WILL
ALSO RETURN FROM THE SOUTH AND  POOL ACROSS THE AREA. THIS UNSETTLED
PATTERN WILL ALLOW FOR SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS
WITH THE APPROACH AND PASSAGE OF EACH OF THE SHORTWAVE TROUGHS
THROUGH THE WEEKEND AND EARLY NEXT WEEK. 63

&&

.AVIATION...

VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION. TIMING OF
CONVECTION IS A BIT TRICKY BUT MORE CONFIDENT IN THE 23Z-03Z
PERIOD AT MHK AND FROM 01Z-05Z AT TOP AND FOE ATTM. WINDS TO
REMAIN SOUTH TO SOUTH SOUTHWEST THROUGH THE PERIOD WITH SPEEDS
AROUND 14 KTS WITH HIGHER GUSTS. ALSO VSBYS SHOULD LOWER TO MVFR
IN THE TSRA ALSO GUSTS MAY EXCEED 45 KTS WITH THE TSRA.

53

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ037-054>056-058-
059.

&&
Hazardous weather outlook, Jun 20, 3:41 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
341 PM CDT MON JUN 20 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-212045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
341 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE LIKELY LATE THIS AFTERNOON AND EVENING
ACROSS THE OUTLOOK AREA. THE STORMS THAT DEVELOP WILL BE STRONG TO
SEVERE. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL POSSIBLE.

STRONG WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS EAST CENTRAL KANSAS
UNTIL EARLY EVENING WITH GUSTS AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY. HOWEVER
THUNDERSTORM CHANCES WILL INCREASE AGAIN BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

In the hours before

Local storm report, Jun 20, 4:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
408 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             6 N WELLS               39.22N 97.55W
06/20/2011  E1.25 INCH       OTTAWA             KS   TRAINED SPOTTER

&&

JB
Local storm report, Jun 20, 4:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
417 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             MILTONVALE              39.35N 97.45W
06/20/2011  E0.88 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JB
Local storm report, Jun 20, 4:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
418 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             5 SW MILTONVALE         39.29N 97.51W
06/20/2011  E0.75 INCH       OTTAWA             KS   TRAINED SPOTTER

&&

JB
Local storm report, Jun 20, 4:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
421 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             4 SW MILTONVALE         39.31N 97.50W
06/20/2011  E1.25 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JB
Local storm report, Jun 20, 4:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
429 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             MILTONVALE              39.35N 97.45W
06/20/2011  E1.00 INCH       CLOUD              KS   CO-OP OBSERVER

&&

MRC
Local storm report, Jun 20, 4:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
431 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             1 WSW MILTONVALE        39.34N 97.46W
06/20/2011  E1.00 INCH       CLOUD              KS   TRAINED SPOTTER

&&

JB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:40 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris35 min
Jun 19, 7:57 PM CDTTornado WarningTOPDickinson, Geary, Morris48 min
Jun 19, 8:42 PM CDTTornado WarningTOPGeary, Morris, Wabaunsee35 min
Jun 19, 9:14 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee46 min
Jun 19, 9:45 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley30 min
Jun 20, 10:33 AM CDTWind AdvisoryTOPAnderson, Coffey, Franklin, Lyon, Morris, Osage7 hr
Jun 20, 3:29 PM CDTSevere Thunderstorm WarningTOPOttawa46 min
Jun 20, 4:00 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa, Washington45 min
Jun 20, 5:09 PM CDTSpecial Weather StatementTOPDickinson36 min
Jun 20, 5:24 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa, Republic, Washington51 min
Jun 20, 5:27 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson48 min
Jun 20, 5:33 PM CDTSevere Thunderstorm WarningTOPWashington27 min
Jun 20, 5:57 PM CDTSpecial Weather StatementTOPRepublic33 min
Jun 20, 6:03 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Pottawatomie, Riley42 min
Jun 20, 6:07 PM CDTSevere Thunderstorm WarningTOPClay, Washington38 min
Jun 20, 6:28 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington47 min
Jun 20, 6:32 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris43 min
Jun 20, 6:43 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley47 min
Jun 20, 6:56 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.